Open Access
Spring 2016 Thin surface subgroups in cocompact lattices in $\operatorname{SL}(3,\mathbf{R})$
D. D. Long, A. W. Reid
Illinois J. Math. 60(1): 39-53 (Spring 2016). DOI: 10.1215/ijm/1498032023


We show certain cocompact lattices in $\operatorname{SL}(3,\mathbf{R})$ contain closed surface groups. With further restrictions, we exhibit such lattices containing infinitely many commensurability classes of closed surface groups.


Download Citation

D. D. Long. A. W. Reid. "Thin surface subgroups in cocompact lattices in $\operatorname{SL}(3,\mathbf{R})$." Illinois J. Math. 60 (1) 39 - 53, Spring 2016.


Received: 1 July 2015; Revised: 16 March 2016; Published: Spring 2016
First available in Project Euclid: 21 June 2017

zbMATH: 06734362
MathSciNet: MR3665171
Digital Object Identifier: 10.1215/ijm/1498032023

Primary: 55N30 , 57R30

Rights: Copyright © 2016 University of Illinois at Urbana-Champaign

Vol.60 • No. 1 • Spring 2016
Back to Top